Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 27, 2020, 5:06 AM CDT for Gage County, Lancaster County, Saline County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2020, 5:06 AM CDT (10:06 UTC)
- Expired
- Jun 27, 2020, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gage County, NE, Lancaster County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 99 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:46 AM CDT | FLASH FLOOD | 3.5 N Wilber, NE | STILL FLOODING ON SOUTH BOUND LANE OF HIGHWAY. SOME COUNTY ROADS IN THE AREA ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.7
The text
As transmitted.
264
WGUS53 KOAX 271006
FFWOAX
NEC067-109-151-271400-
/O.NEW.KOAX.FF.W.0008.200627T1006Z-200627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
506 AM CDT Sat Jun 27 2020
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Southwestern Lancaster County in southeastern Nebraska...
East central Saline County in southeastern Nebraska...
Northwestern Gage County in southeastern Nebraska...
* Until 900 AM CDT.
* At 455 AM CDT, emergency management reported flooding of the
highway about 3.5 miles north of Wilber. Water was flowing across
the road. Flash flooding is already occurring. Rainfall estimates
in the area are from 2 to 5 inches.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that could experience flooding include...
Wilber and Olive Creek State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4057 9679 4047 9682 4047 9706 4057 9710
FLASH FLOOD...OBSERVED
$$
MILLER3 follow-up statements
689
WGUS73 KOAX 271052
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
552 AM CDT Sat Jun 27 2020
NEC067-109-151-271400-
/O.CON.KOAX.FF.W.0008.000000T0000Z-200627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster NE-Saline NE-Gage NE-
552 AM CDT Sat Jun 27 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHWESTERN LANCASTER...EAST CENTRAL SALINE AND NORTHWESTERN GAGE
COUNTIES...
At 550 AM CDT, emergency management reported that the highway 3.5
miles north of Wilber had been opened to one lane traffic. Water was
still on the south bound lane of the highway and some county roads
were still reported to be flooded in the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that could experience flooding include...
Wilber and Olive Creek State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4057 9679 4047 9682 4047 9706 4057 9710
FLASH FLOOD...OBSERVED
$$
MILLER425
WGUS73 KOAX 271233
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
733 AM CDT Sat Jun 27 2020
NEC067-109-151-271400-
/O.CON.KOAX.FF.W.0008.000000T0000Z-200627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster NE-Saline NE-Gage NE-
733 AM CDT Sat Jun 27 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHWESTERN LANCASTER...EAST CENTRAL SALINE AND NORTHWESTERN GAGE
COUNTIES...
At 730 AM CDT, law enforcement reported the highway about 3.5 miles
north of Wilber had been opened a little after 6 am. Flooding of
county roads was likely ongoing and Turkey Creek near Wilber was
above flood stage. Water levels on county roads and very small
streams should be dropping through the morning hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Wilber and Olive Creek State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4057 9679 4047 9682 4047 9706 4057 9710
FLASH FLOOD...OBSERVED
$$
MILLER140 WGUS73 KOAX 271358 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 858 AM CDT Sat Jun 27 2020 NEC067-109-151-271407- /O.EXP.KOAX.FF.W.0008.000000T0000Z-200627T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster NE-Saline NE-Gage NE- 858 AM CDT Sat Jun 27 2020 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LANCASTER...EAST CENTRAL SALINE AND NORTHWESTERN GAGE COUNTIES WILL EXPIRE AT 900 AM CDT... The heavy rain has ended and flood waters were receding and flash flooding was no longer threat. Please continue to heed any remaining road closures. A river flood warning also remains in effect for Turkey Creek. LAT...LON 4057 9679 4047 9682 4047 9706 4057 9710 $$ DEWALD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:27 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 3:27 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 327 AM CDT Sat Jun 27 2020 ...Updated Forecast Discussion... .DISCUSSION... Issued at 323 AM CDT Sat Jun 27 2020 Lingering convection associated with a surface front and a passing mid-level shortwave continues across southern portions of Nebraska and Iowa and northern portions of Kansas and Missouri. While no particular storm was a soaker, portions of Otoe, northeast Johnson, and Nemaha counties have seen extended bouts of rainfall. This feature is expected to stay put through today in the form of a stationary front and will assist with isentropic lifting, aided by a shortwave to contribute to continued chances for precipitation across eastern Nebraska and western Iowa. Most chances for rain are expected to be limited to the evening hours, when the shortwave ejecting eastward makes its way across the area. Some showers may linger into early Sunday as well. Sunday looks to repeat Saturday's scenario, with another shortwave ejecting northeastward from Colorado and bring in some more chances for rain and storms late in the day. A trough is also expected to deepen greatly across the western states beginning Sunday and will continue the barrage of shortwaves with the southwesterly mid- level flow settling into place. The difficulty with this forecast pattern will mainly lie in the timing of these quick-moving shortwaves. While the global models have been capturing these ripples, they have been speeding up and slowing down from run to run and contributing to forecast uncertainty. All in all, rain chances will continue to be a possibility through Tuesday. Southerly advection will also ramp up early next week, giving the area plenty of heat and a good amount of moisture ahead of that trough to the west. By Wednesday, the western trough is expected to swing through and introduce widespread chances for showers and storms through Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1150 PM CDT Fri Jun 26 2020 Storms are currently ongoing in southeast Nebraska. Winds in those areas are gusting up to 65 mph. Storms are likely until about 10Z. KLNK may potentially be impacted, but confidence is low in that possibility. There was no TS included in the KLNK TAF and we'll amend if that changes. VFR conditions will prevail for the TAF period. A weak front may move back northward leading to light and variable winds. There is another chance for storms at KOMA and KLNK from 28/00 to 28/06Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Fajman
Hazardous weather outlook, Jun 27, 4:17 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 417 AM CDT Sat Jun 27 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272330- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 417 AM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight A few thunderstorms are currently lingering south of I-80, with portions of that area under increased flooding risk due to the overnight rain that occurred. Additional thunderstorms could develop across the area Saturday night into Sunday as a frontal boundary lifts northward through the region. There is a marginal risk of severe storms again generally south of Interstate 80. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hot and humid weather develops Sunday through the middle of next week. Daytime highs will reach the 90s. When combined with increasing dewpoints in the lower 70s, afternoon heat index values could reach 96 to 103 for a few hours each afternoon through at least Wednesday. There will also be a daily chance of thunderstorms through the period. While it won't be raining constantly, we are moving into a typical summertime patter with occasional rain chances. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed Today.
In the hours before
Special weather statement, Jun 27, 12:49 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1249 AM CDT Sat Jun 27 2020
IAZ090-NEZ067-068-270615-
Fremont IA-Cass NE-Otoe NE-
1249 AM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT...OTOE AND
SOUTHEASTERN CASS COUNTIES UNTIL 115 AM CDT...
At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm
over Unadilla, or 21 miles east of Lincoln, moving east at 15 mph.
Other storms were located just west of Nebraska City, also moving
east.
Hail up to around nickel size and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Nebraska City, Syracuse, Palmyra, Unadilla, Avoca, Union, Lorton,
Dunbar, Otoe and Camp Catron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Iowa...and southeastern Nebraska.
LAT...LON 4061 9640 4081 9638 4081 9585 4058 9574
4058 9575 4059 9576 4057 9578
TIME...MOT...LOC 0548Z 273DEG 11KT 4071 9630
MILLERSpecial weather statement, Jun 27, 3:06 AM CDT, 2 hours before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 306 AM CDT Sat Jun 27 2020 NEZ066-078-089-270830- Gage NE-Lancaster NE-Saline NE- 306 AM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANCASTER...CENTRAL SALINE AND NORTHWESTERN GAGE COUNTIES UNTIL 330 AM CDT... At 304 AM CDT, Doppler radar was tracking an area strong thunderstorms extending from about 10 miles west of Wilber, or 24 miles northwest of Beatrice, to near Clatonia and Cortland. Storms were moving east at 10 mph. Hail up to penny size, winds in excess of 40 mph and very heavy rain will be possible with these storms. Locations impacted include... Wilber, Cortland, Clatonia, Hallam, Swan Creek Wildlife Management Area, Stagecoach State Recreation Area, 11 Miles West Of Wilber and Olive Creek State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rain is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 400 AM CDT for southeastern Nebraska. LAT...LON 4041 9725 4060 9723 4059 9661 4040 9666 TIME...MOT...LOC 0804Z 266DEG 10KT 4055 9703 MILLER
Local storm report, Jun 27, 4:52 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
452 AM CDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM FLASH FLOOD 2 W BROCK 40.48N 96.00W
06/27/2020 NEMAHA NE LAW ENFORCEMENT
WATER OVER THE ROAD. LOCATION ESTIMATED.
DELAYED REPORT, RECEIVED AROUND 238 AM.
1141 PM TSTM WND GST 1 NNE TECUMSEH 40.38N 96.18W
06/26/2020 E60 MPH JOHNSON NE TRAINED SPOTTER
1141 PM HAIL 1 NNE TECUMSEH 40.38N 96.18W
06/26/2020 M1.25 INCH JOHNSON NE TRAINED SPOTTER
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:37 PM CDT | Special Weather Statement | OAX | Jefferson | 23 min |
| Jun 26, 9:04 PM CDT | Special Weather Statement | OAX | Jefferson | 26 min |
| Jun 26, 10:22 PM CDT | Special Weather Statement | OAX | Otoe | 23 min |
| Jun 26, 11:05 PM CDT | Special Weather Statement | OAX | Johnson, Nemaha | 25 min |
| Jun 26, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 30 min |
| Jun 26, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 32 min |
| Jun 27, 12:09 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 36 min |
| Jun 27, 12:46 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 29 min |
| Jun 27, 12:49 AM CDT | Special Weather Statement | OAX | Otoe | 26 min |
| Jun 27, 1:11 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 34 min |
| Jun 27, 1:20 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| Jun 27, 1:48 AM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Otoe | 7 hr |
| Jun 27, 2:43 AM CDT | Flash Flood Warning | OAX | Johnson, Nemaha, Otoe | 6 hr |
| Jun 27, 3:06 AM CDT | Special Weather Statement | OAX | Saline | 24 min |
| Jun 27, 3:26 AM CDT | Areal Flood Advisory | OAX | Gage, Lancaster, Saline | 4 hr |
| Jun 27, 7:07 AM CDT | River Flood Warning | OAX | Saline | 14 hr |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.